Advertisement

Periodica Mathematica Hungarica

, Volume 75, Issue 2, pp 172–179 | Cite as

From a Rogers’s identity to overpartitions

  • Mircea MercaEmail author
Article

Abstract

In this paper, the author provides an efficient linear recurrence relation for the number of partitions of n into parts not congruent to 0, \(\pm 1\), \(\pm 8\), \(\pm 9\) and \(10 \pmod {20}\). A simple criterion for deciding whether this number is odd or even is given as a corollary of this result. Some results involving overpartitions and partitions into distinct parts have been derived in this context.

Keywords

Integer partitions Partition congruences Overpartitions 

Mathematics Subject Classification

11P81 11P83 05A17 

References

  1. 1.
    G.E. Andrews, K. Eriksson, Integer Partitions (Cambridge University Press, Cambridge, 2004)CrossRefzbMATHGoogle Scholar
  2. 2.
    G.E. Andrews, The hard-hexagon model and Rogers-Ramanujan type identities. Proc. Natl. Acad. Sci. USA 78(9), 5290–5292 (1981)CrossRefMathSciNetzbMATHGoogle Scholar
  3. 3.
    G.E. Andrews, Multiple series Rogers-Ramanujan type identities. Pac. J. Math. 114(2), 267–283 (1984)CrossRefMathSciNetzbMATHGoogle Scholar
  4. 4.
    G.E. Andrews, Singular overpartitions. Int. J. Number Theory 11(5), 1523–1533 (2015)CrossRefMathSciNetzbMATHGoogle Scholar
  5. 5.
    L. Carlitz, M.V. Subbarao, A simple proof of the quintuple product identity. Proc. Am. Math. Soc. 32, 42–44 (1972)CrossRefMathSciNetzbMATHGoogle Scholar
  6. 6.
    S. Corteel, J. Lovejoy, Overpartitions. Trans. Am. Math. Soc. 356, 1623–1635 (2004)CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    M.D. Hirschhorn, J.A. Sellers, Arithmetic relations for overpartitions. J. Comb. Math. Comb. Comput. 53, 65–73 (2005)MathSciNetzbMATHGoogle Scholar
  8. 8.
    B. Kim, A short note on the overpartition function. Discrete Math. 309, 2528–2532 (2009)CrossRefMathSciNetzbMATHGoogle Scholar
  9. 9.
    J. Lovejoy, Gordon’s theorem for overpartitions. J. Comb. Theory Ser. A 103, 393–401 (2003)CrossRefMathSciNetzbMATHGoogle Scholar
  10. 10.
    J. Lovejoy, Overpartition theorems of the Rogers-Ramaujan type. J. Lond. Math. Soc. 69, 562–574 (2004)CrossRefzbMATHGoogle Scholar
  11. 11.
    J. Lovejoy, Overpartitions and real quadratic fields. J. Number Theory 106, 178–186 (2004)CrossRefMathSciNetzbMATHGoogle Scholar
  12. 12.
    K. Mahlburg, The overpartition function modulo small powers of \(2\). Discrete Math. 286, 263–267 (2004)CrossRefMathSciNetzbMATHGoogle Scholar
  13. 13.
    N.J.A. Sloane, The on-line encyclopedia of integer sequences. Published electronically at http://oeis.org (2016)
  14. 14.
    M.V. Subbarao, M. Vidyasagar, On Watson’s quintuple product identity. Proc. Am. Math. Soc. 26, 23–27 (1970)MathSciNetzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2016

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of CraiovaCraiovaRomania

Personalised recommendations